Format

Send to

Choose Destination
J Neuroophthalmol. 2005 Mar;25(1):9-13.

Nonarteritic ischemic optic neuropathy developing soon after use of sildenafil (viagra): a report of seven new cases.

Author information

1
Department of Ophthalmology, University of Minnesota Medical School, Minneapolis, MN 55455, USA. pomer010@umn.edu

Abstract

Seven patients, aged between 50 and 69 years, had typical features of nonarteritic anterior ischemic optic neuropathy (NAION) within 36 hours after ingestion of sildenafil citrate (Viagra) for erectile dysfunction. Six patients had vision loss within 24 hours after use of the agent. Final visual acuity in the affected eye ranged from 20/20 to light perception. Both eyes were affected in one individual. All affected individuals had pre-existing hypertension, diabetes, elevated cholesterol, or hyperlipidemia. Seven similar cases have been previously reported. Sildenafil may provoke NAION in individuals with an arteriosclerotic risk profile.

PMID:
15756125
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wolters Kluwer
Loading ...
Support Center